Submit your question below about any cosmetic procedure to be considered for posting with an answer from one of our board-certified plastic surgeons.

If your question is about the cost of a procedure, click here. For referral to a qualified surgeon in your area, see find a surgeon.

Note: ASAPS cannot give advice about specific medical problems nor should answers provided by responding surgeons be substituted for a complete medical history, work-up and an in-personal medical/surgical consultation. Sorry we can't answer all questions. We try to select questions that have the widest general interest.

Why am I having discoloration from silicone injections to my hips and buttocks area?

Q:

I have had several sessions of liquid silicone injections to my hips and buttocks area.  My hips and buttocks are not hard or lumpy.  However recently I went for another session and noticed a "stain" on my right hip area.  It looks a bit darker than the rest of my body, almost a lavender shade (I'm very fair complexioned).  Should I be worried about the "stain?"  Is there anything I can do to get rid of the discoloration?

A:

Liquid Silicone injections are not approved for use in humans by the FDA. You are most likely making a grave error in judgment that could be quite expensive, disfiguring and cause you long term harm.  Please consider immediately stopping what you are doing, go to an experienced surgeon and get help expeditiously.

Best,

 

Gary R. Culbertson, MD, FACS 

A:

Silicone and other non medical grade compounds, injected to the buttocks and other areas of the body including the face and hips, are very dangerous and done by a non-medical person, underground.

The silicone injected in commercial grade and sometimes other material are also injected.  All of these cause severe reaction (granulomas) and severe inflammatory reactions, and that may cause the discoloration.  Discoloration can also be from other material injected that has color.

Removal of silicone injected is impossible to remove totally and will cause deformities, indentation and scarring.  Silicone can migrate to other tissue mainly local lymph nodes.

There has been several deaths from silicone injections, with pulmonary emboli being the main reason, as well as infections.

A:

Silicone is not approved by the FDA for reducing lines, though medical grade Silicone is used for such in small quantities.  Used in large quantities like you describe, it can cause many problems.  Previously, when we were using very high grade medical Silicone, there were still significant problems.  One of the problems is the discoloration you mention.  There is nothing you can do about it, and it will only get worse if you continue with the injections.  Medical grade Silicone is also very expensive in the quantities you need for what you are doing.  This makes me suspicious that you are not getting medical grade Silicone.  This is much worse, as the impurities in the product can cause significant problems, including loss of skin, infection, granulomas (hard masses), pain, etc., and even require significant reconstructive surgery.  It is rumored that surgery to correct complications after use of non medical grade Silicone is what caused Priscilla Presley's problems. If you want to enlarge your hip and buttocks areas, see a Plastic Surgeon experienced in fat injections to that area.

Related Questions

Copyright © 2009-2012 ASAPS. All Rights Reserved.